MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. DELTEC PROPORT IMPLANTABLE PORT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. DELTEC PROPORT IMPLANTABLE PORT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4153-24
Medical Device Problem Codes Material Fragmentation (1261); Detachment of Device or Device Component (2907); Filtration Problem (2941)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 11/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the maintenance and cleaning of the catheter is done with serum and syringes of 5cc.
 
Event or Problem Description
Information was received that a smiths medical deltec proport implantable port had a filtration issue during chemotherapy treatment and required a catheter change.It was reported the patient experienced discomfort and while attempting to remove the catheter, the surgeon noted the base of the reservoir was detached.Subsequently, the patient needed surgical intervention to remove the device.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Chemotherapy dates were provided: (b)(6) 2018.
 
Event or Problem Description
Additional information was received on 11-22-2018, including the event date, patient information, concomitant therapy dates, date of installation was reported as (b)(6) 2018.
 
Additional Manufacturer Narrative
Device evaluation: one deltec proport implantable port was received in used condition without the original packaging.Four photographs were also received for evaluation.Upon immediate visual inspection, the following information was noted: the insert was loose and it can remove from the housing; the septum was collocated in the right position, but it does not exceeds the surface of the housing.No marks of the detached of weld were detected inside the housing nor around the inner side of the insert.The photographs also were examined and demonstrated that the insert is not flat with the housing, it is detached.Additionally, two of the photos show the front side of the port and that the septum is under the edge of the housing.Eight additional deltec ports from the same product stores were assembled using different techniques in order to reproduce the observed issue.From this testing, the investigation determined that the condition of the sample device was consistent with the port not having been welded during the assembly process, and the affected device was not detected during final inspection.A review of the manufacturing process was conducted and was considered adequate and correct.A dhr review was also completed with no discrepancies.Based on the evidence and testing, the complaint was confirmed.Manufacturing was noted to the event problem source.

Brand Name
DELTEC PROPORT IMPLANTABLE PORT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8053120
Report Number3012307300-2018-08130
Device Sequence Number19238801
Product Code LJT
UDI-Device Identifier10610586012563
UDI-Public10610586012563
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K994216
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/18/2022
Device Catalogue Number21-4153-24
Device Lot Number87X140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer11/22/2018
02/25/2019
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date12/21/2018
03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR